# SDR 96ZZZX5744

- Difficulty date: November 22, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N55425
- Make and model: Piper PA-34-200
- Aircraft serial: 347350213
- Engine: Lyc LIO360C1E6
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston P In
- Condition: Failed
- Location: Eng Cyl
- Part time: 215 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PISTON PIN BROKE IN 2 PIECES CAUSING A CATASTROPHIC ENGINE FAILURE.  OCTOBER 8, 1996, LYCOMING ISSUED A MANDATORY SB NR 527B PERTAINING TO THIS SUBJECT.  THE PISTON PIN THAT FAILED HAD THE SAME CODE MARKED ON IT (17328) THAT THE SERVICE BULLETIN STATED MUST BE REPLACED.  SUBMITTER RECOMMENDS SB 527B BE REPLACED WITH AN AD.  MAINTENANCE RECORD REPORT NR 96-011-8520.
